Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 148, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 23, 2012, 7:20 PM CDT for 4 counties in Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 7:20 PM CDT (00:20 UTC)
- Expired
- Aug 23, 2012, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
138 WUUS53 KGLD 240020 SVRGLD KSC063-109-179-193-240100- /O.NEW.KGLD.SV.W.0148.120824T0020Z-120824T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 720 PM CDT THU AUG 23 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS... NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS... SOUTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS... SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS... * UNTIL 800 PM CDT * AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF OAKLEY... AND WAS MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... GRINNELL...ANGELUS AND MENLO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 89. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 149 AND 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3940 10080 3925 10041 3901 10067 3914 10104 TIME...MOT...LOC 0020Z 222DEG 11KT 3919 10078 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
4 follow-up statements
628 WWUS53 KGLD 240025 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT THU AUG 23 2012 KSC063-109-179-193-240100- /O.CON.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/ THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS- 725 PM CDT THU AUG 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS COUNTIES UNTIL 800 PM CDT... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANGELUS...AND WAS MOVING NORTHEAST AT 15 MPH. IN ADDITION...AT 708 PM CDT WIND GUSTS OF 60 WERE MEASURED AT OAKLEY AIRPORT WITH THIS STORM. REDUCED VISIBILITIES OF A QUARTER MILE CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRINNELL...ANGELUS AND MENLO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 90. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 148 AND 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3940 10080 3925 10041 3901 10067 3914 10104 TIME...MOT...LOC 0022Z 222DEG 11KT 3919 10077 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
873 WWUS53 KGLD 240037 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 637 PM MDT THU AUG 23 2012 KSC109-240047- /O.CAN.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/ LOGAN KS- 737 PM CDT THU AUG 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3910 10059 3918 10100 3940 10080 3925 10041 TIME...MOT...LOC 0037Z 222DEG 11KT 3922 10073 $$ KSC063-179-193-240100- /O.CON.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/ THOMAS KS-SHERIDAN KS-GOVE KS- 737 PM CDT THU AUG 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL GOVE...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS COUNTIES UNTIL 800 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANGELUS...AND WAS MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MENLO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 89. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 155 AND 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3910 10059 3918 10100 3940 10080 3925 10041 TIME...MOT...LOC 0037Z 222DEG 11KT 3922 10073 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
221 WWUS53 KGLD 240046 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 646 PM MDT THU AUG 23 2012 KSC063-240056- /O.CAN.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/ GOVE KS- 746 PM CDT THU AUG 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GOVE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3914 10055 3922 10096 3940 10080 3925 10041 TIME...MOT...LOC 0046Z 222DEG 11KT 3924 10071 $$ KSC179-193-240100- /O.CON.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/ THOMAS KS-SHERIDAN KS- 746 PM CDT THU AUG 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SHERIDAN AND EAST CENTRAL THOMAS COUNTIES UNTIL 800 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANGELUS...AND WAS MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MENLO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 69. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 158 AND 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3914 10055 3922 10096 3940 10080 3925 10041 TIME...MOT...LOC 0046Z 222DEG 11KT 3924 10071 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
362 WWUS53 KGLD 240054 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT THU AUG 23 2012 KSC179-193-240103- /O.EXP.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/ THOMAS KS-SHERIDAN KS- 754 PM CDT THU AUG 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN AND EAST CENTRAL THOMAS COUNTIES WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. LAT...LON 3914 10055 3922 10096 3940 10080 3925 10041 TIME...MOT...LOC 0053Z 222DEG 11KT 3926 10069 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 23, 6:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT THU AUG 23 2012 .UPDATE... ISSUED AT 525 PM MDT THU AUG 23 2012 UPDATED FORECAST FOR AREA COVERED BY SEVERE THUNDERSTORM WATCH AND AREA OF ONGOING STORMS THROUGH THE EVENING. && .SHORT TERM...(LATE AFTERNOON THROUGH TONIGHT) ISSUED AT 1240 PM MDT THU AUG 23 2012 MOST PRESSING CONCERN FOR THE PERIOD WILL BE THUNDERSTORM POTENTIAL AS MORNING RAOBS INDICATED STEEP LAPSE RATES IN PLACE FROM H8 TO H5 AND PRECIPITABLE WATERS AROUND 150 PERCENT OF NORMAL. CLOUD COVER ASSOCIATED WITH SHOWERS AND WEAK VORTICITY MAXIMUM HAVE HELD DOWN TEMPERATURES ACROSS THE NORTHERN CWA...ALTHOUGH LATEST MESOANALYSIS INDICATES CINH ERODING EVEN WITH COOLER TEMPERATURES. ALTHOUGH SHORT WAVE TROUGH WILL SLOWLY APPROACH FROM THE WEST TONIGHT...LARGE SCALE FORCING FOR ASCENT REMAINS FAIRLY UNORGANIZED AND THINK FOR THE MOST PART...WHICH KEEPS OVERALL CONFIDENCE LOWER THAN WHAT STATISTICAL GUIDANCE SUGGESTS GIVEN PRECIPITATION WILL LIKELY BE DRIVEN BY PROPAGATION OF DEVELOPING MCS THAN ANY LARGE SCALE/FRONTAL FEATURE. IN GENERAL...EXPECT THUNDERSTORMS TO INITIATE ALONG TROUGH AXIS STRETCHING FROM ROUGHLY TRIBUNE TO MCCOOK BY 22Z WITH PRECIPITATION GRADUALLY MOVING TO THE SOUTH INTO ELEVATED THETA-E/INSTABILITY AXIS THROUGH THE NIGHT. WITH DEEP WARM LAYER...SLOW STORM MOTIONS AND HIGH PRECIPITABLE WATERS...HEAVY RAIN WILL CONTINUE TO BE A THREAT WITH ANY STORMS THAT DEVELOPED. GIVEN STRONG HORIZONTAL SHEAR ACROSS TROUGH...STORM MOTIONS ALONG SFC TROUGH...AND DECENT LOW LEVEL INSTABILITY WOULD NOT BE SHOCKED TO SEE A PERIOD WHERE A LANDSPOUT OR TWO ARE DEVELOP ESPECIALLY ACROSS SOUTHERN CWA. FOR THE TIME BEING...THINK 30-60 POPS APPEAR REASONABLE FOR THE TIME BEING BUT WILL REFINE THROUGH THE AFTERNOON AS CONVECTIVE INITIATION BECOMES MORE APPARENT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 216 PM MDT THU AUG 23 2012 OVERNIGHT THUNDERSTORM ACTIVITY SHOULD COME TO AN END IN THE SOUTH AND EAST BY EARLY MORNING WITH A LULL IN ACTIVITY THROUGH EARLY AFTERNOON. NEXT MID LEVEL VORT MAX APPROACHES WESTERN PARTS OF THE CWA FRIDAY AFTERNOON. WHILE THERE IS THUNDERSTORM POTENTIAL ACROSS THE CWA...THE BEST CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT SHOULD BE TIED TO BAROCLINIC ZONE ACROSS THE SOUTH AND EASTERN PARTS OF THE CWA. BEST FORCING LOOKS TO BE OUTSIDE OF THE CWA...SO I KEPT POPS LIMITED TO 20/30 RANGE FOR NOW. BAROCLINIC ZONE...ALONG WITH GOOD MOISTURE/INSTABILITY...LINGERS ACROSS THE SOUTH AND EAST THROUGH EARLY SATURDAY EVENING. LARGE SCALE FORCING SHOULD BE EAST OF THE CWA THROUGH SATURDAY...SO I KEPT POPS LIMITED TO SLIGHT CHANCE...ENDING BY EARLY SATURDAY EVENING. PATCH FOG WILL ALSO BE A POSSIBILITY IN THE EAST FRIDAY NIGHT AND SATURDAY MORNING WITH ABUNDANT LOW LEVEL MOISTURE AND LIGHT/VARIABLE WINDS. H5 RIDGE BUILDS BACK ACROSS THE INTERMOUNTAIN WEST SUNDAY AND THEN SHIFTS NORTH AND EAST...STRENGTHENING OVER THE HIGH PLAINS THROUGH NEXT WEEK. RESULT WILL BE A RETURN TO PERSISTENT DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. HOTTEST DAYS APPEAR TO BE NEXT TUESDAY AND WEDNESDAY WHERE ADVERTISED 29-30C H85 TEMPS COULD SUPPORT TEMPERATURES IN THE MID TO UPPER 90S. THERE HAVE BEEN SEVERAL PAST MODELS RUNS INDICATING A SHORTWAVE TROUGH BRINGING PRECIP CHANCE BACK TO THE CWA BY NEXT THURSDAY AFTERNOON. THERE IS VERY LITTLE RUN-RUN CONSISTENCY BETWEEN MODELS...AND LATEST TREND HAS BEEN FOR RIDGE REMAINING IN PLACE SO I KEPT SILENT POPS IN PLACE FOR NOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1240 PM MDT THU AUG 23 2012 THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A TROUGH AXIS NEAR A CHEYENNE WELLS TO GOODLAND TO MCCOOK LINE THIS AFTERNOON AND GRADUALLY MOVE TO THE SOUTH THROUGH THE NIGHT. GIVEN MOIST CONDITIONS AND SLOW STORM MOVEMENT...EXPECT REDUCED FLIGHT CATEGORIES DOWN TO IFR VALUES SHOULD THUNDERSTORMS IMPACT A TERMINAL LOCATION. AS THUNDERSTORMS COME TO AN END TONIGHT...MOISTURE PROFILES APPEAR SUFFICIENTLY DEEP TO ALLOW FOG/LOW STRATUS FORMATION SHOULD SKIES CLEAR FOR A PERIOD. MOST LIKELY TIME PERIOD FOR BOTH SITES WILL BE BETWEEN 10 AND 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...LOCKHART SHORT TERM...JRM LONG TERM...DR AVIATION...JRM
Hazardous weather outlook, Aug 23, 11:38 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT THU AUG 23 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT THU AUG 23 2012 /1138 AM CDT THU AUG 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THIS AREA MAINLY AFTER 2 PM MDT (3 PM CDT) WITH THE BEST CHANCES ALONG AND EAST OF A CHEYENNE WELLS TO TRENTON LINE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN. A BRIEF TORNADO WILL BE POSSIBLE AS STORMS BEGIN TO DEVELOP IN THE AFTERNOON...WITH THE THREAT DIMINISHING IN THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES ACROSS THE AREA. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. HOWEVER... LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 2 PM MDT (3 PM CDT) JRM
In the hours before
Special weather statement, Aug 23, 5:16 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM CDT THU AUG 23 2012
KSZ002-232240-
RAWLINS-
516 PM CDT THU AUG 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ATWOOD...MOVING NORTHEAST
AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3976 10074 3972 10074 3959 10088 3968 10107
3984 10092
TIME...MOT...LOC 2216Z 221DEG 3KT 3970 10090
LUNDQUISTSpecial weather statement, Aug 23, 5:32 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 532 PM CDT THU AUG 23 2012 KSZ004-232250- NORTON- 532 PM CDT THU AUG 23 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REAGER...THAT IS NEARLY STATIONARY. HEAVY RAINFALL IS OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3977 9992 3978 10018 3993 10018 3992 9993 TIME...MOT...LOC 2230Z 260DEG 3KT 3984 10010 LUNDQUIST
Local storm report, Aug 23, 5:47 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT THU AUG 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 10 SE ATWOOD 39.71N 100.91W
08/23/2012 E60 MPH RAWLINS KS TRAINED SPOTTER
&&
CJSLocal storm report, Aug 23, 6:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT THU AUG 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 10 SE ATWOOD 39.71N 100.91W
08/23/2012 E2.30 INCH RAWLINS KS TRAINED SPOTTER
WITHIN ABOUT 50 MINUTES TIME
&&
CJSSpecial weather statement, Aug 23, 6:29 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT THU AUG 23 2012
KSZ002-240000-
RAWLINS-
629 PM CDT THU AUG 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF ATWOOD...MOVING NORTHEAST AT 15
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3966 10081 3956 10103 3957 10113 3966 10122
3981 10099
TIME...MOT...LOC 2329Z 240DEG 13KT 3965 10108
LUNDQUISTSpecial weather statement, Aug 23, 6:34 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM CDT THU AUG 23 2012
KSZ042-232345-
WICHITA-
634 PM CDT THU AUG 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF LYDIA...MOVING NORTHEAST AT 10
MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3834 10157 3835 10156 3846 10135 3831 10119
3825 10131 3826 10151
TIME...MOT...LOC 2335Z 241DEG 10KT 3833 10145
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:42 PM CDT | Special Weather Statement | GLD | Graham | 23 min |
| Aug 23, 8:42 PM CDT | Special Weather Statement | GLD | Graham | 18 min |
| Aug 23, 8:46 PM CDT | Special Weather Statement | GLD | Greeley | 14 min |
| Aug 23, 10:25 PM CDT | Special Weather Statement | GLD | Gove | 35 min |
| Aug 23, 11:28 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Aug 24, 7:26 AM CDT | Areal Flood Warning | GLD | Gove | 6 hr |
| Aug 24, 5:53 PM CDT | Special Weather Statement | GLD | Gove | 22 min |
| Aug 24, 6:35 PM CDT | Special Weather Statement | GLD | Sheridan | 15 min |
| Aug 24, 6:52 PM CDT | Special Weather Statement | GLD | Sheridan | 18 min |
| Aug 24, 6:57 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.